MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICMO_12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced lens rotation not associated to a low vault.Due to lens rotation not associated to a low vault, the lens was repositioned.This did not resolve the issue.The lens was exchanged for a longer length lens.This resolved the problem.It has been noted that the surgeon selected a different lens size than that initially suggested by the icl calculation software.Therefore, there is not enough safety and effectiveness data to support implantation in this patient category.
 
Additional Manufacturer Narrative
H6 - work order search: no additional similar complaint type events within associated lots were found.Secondary surgical intervention to remove/replace/reposition the lens is identified in the labeling as a known potential adverse event following icl implantation.(b)(4).
 
Additional Manufacturer Narrative
H3 - device evaluation: the lens was returned dry in a microcentrifuge vial with debris/residue on the lens.Visual inspection found no visible damage to the lens.Dimensional inspection found the lens to be within specifications.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia 91016
Manufacturer Contact
joselene muniz
800 royal oaks dr. suite:210
monrovia, CA 91016
MDR Report Key21233477
Report Number2023826-2025-00164
Device Sequence Number8602690
Product Code QCB
UDI-Device Identifier00840311324224
UDI-Public(01)00840311324224(11)240728(17)270630
Combination Product (Y/N)Y
Initial Reporter CountryKS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberVTICMO_12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer04/04/2025
Initial Report FDA Received Date01/24/2025
Supplement Report FDA Received Date04/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-UNK, LOT#-UNK; INJECTOR MODEL-MSI-UNK,LOT#-UNK; UNK-MODEL-UNK, LOT#-UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR
Patient SexMale